Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 215, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 24, 2000, 1:36 AM CDT for Pemiscot County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2000, 1:36 AM CDT (06:36 UTC)
- Expired
- Sep 24, 2000, 1:55 AM CDT
- In force
- 19 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Pemiscot County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2017 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 240637 SVRMEM MOC155-240655- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 136 AM CDT SUN SEP 24 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEMISCOT COUNTY IN SOUTHEAST MISSOURI * UNTIL 155 AM CDT * AT 132 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF HOMESTOWN...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 145 AM CDT INCLUDE... HOMESTOWN...PASCOLA... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 9:48 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 23, 9:48 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SAT SEP 23 2000 QUIET ACRS CWFA THIS EVENING. SFC WAVE IN NW AR/SW MO WITH COLD FRONT EXTENDING SW ACRS WRN OK. AREA OF TSTMS THAT DEVELOPED ALONG FRONT IS MOVING SLOWLY E. IR SAT AND RADAR INDICATES THAT THE MCS IS SLOWLY WEAKENING. WL MONITOR FOR POSSIBLE UPDATE. FORECAST LOOKS GOOD ATTM. .MEM...NONE. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.